MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA STEM SMS SOLID SMS SOLID STEM STD SIZE 7; HIP STEM CEMENTLESS

MEDACTA INTERNATIONAL SA STEM SMS SOLID SMS SOLID STEM STD SIZE 7; HIP STEM CEMENTLESS
Model Number 01.36.047
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 09/22/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Visual inspection performed by hip r&d project manager.During the analysis it is visible that the whole ha on the stem body is present, meaning that the stem was not osseointegrated with patient bone.Some signs and scratches are present on the stem neck probably due to revision surgery.A deep sign is present on the medial part of the stem neck close to the ha coating, probably due to revision surgery.It is not possible to determine the root cause of reported stem loosening.Batch review performed on 08 october 2021: lot 2004277: (b)(4) items manufactured and released on 10-july-2020.Expiration date: 2025-july-01.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold without any similar reported event.
 
Event or Problem Description
Revision surgery 3 months after primary due to stem subsidence.Stem loosening, osteolysis and fracture were found on the femur.
 
Additional Manufacturer Narrative
Clinical evalutaion: 3 months after primary cementless tha the stem subsides and requires revision.According to the images supplied, of very low quality, a possible cause was the undersizing of the stem.We do not have enough information to understand the reasons that may have led the surgeon to undersize, if he did.There is no mention of traumatic events that may have led to femoral fractures, which are not visible in the low-quality pictures supplied.It is however rather evident that the subsidence took place almost immediately after surgery, thus indicating that primary stability was never achieved.An elderly patient may not have sufficiently good bone quality to allow a short cementless stem to become reliably stable.The approach used was the a mini posterior one.

Brand Name
STEM SMS SOLID SMS SOLID STEM STD SIZE 7
Common Device Name
HIP STEM CEMENTLESS
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ   6874
Manufacturer Contact
stefano baj
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key12688347
Report Number3005180920-2021-00830
Device Sequence Number4012381
Product Code LZO
UDI-Device Identifier07630030888663
UDI-Public07630030888663
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K181693
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 11/24/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/01/2025
Device Model Number01.36.047
Device Catalogue Number01.36.047
Device Lot Number2004277
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/19/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/28/2021
Supplement Date Received by Manufacturer09/28/2021
Initial Report FDA Received Date10/25/2021
Supplement Report FDA Received Date11/24/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/10/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age85 YR
Patient SexUnknown
Patient Weight74 KG